Georgia, 2006

Funnel Cloud in Georgia, June 21, 2006

June 21, 2006 · NWS JAX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 21, 1:20 PM EST, 6 hours 18 minutes earlier.

Area forecast discussion, Jun 21, 1:20 PM EST, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
220 PM EDT WED JUN 21 2006

.SHORT TERM...QUIET AFTERNOON DUE TO BUILDING UPPER RIDGE OVER THE
SE. TEMPERATURES RISING INTO THE LOWER AND MID 90S OVER INLAND AREAS
AND UPPER 80S ALONG EAST COAST. ONLY PRECIP EXPECTED TODAY WILL BE
OVER FAR WESTERN ZONES OF NE FL AS ATLANTIC SEABREEZE FRONT MOVES
WEST AND MEETS GULF SEABREEZE LATE THIS PM. HOT AND DRY PATTERN
WILL CONTINUE THROUGH FRIDAY WITH ONLY MINIMAL POPS OVER WESTERN
ZONES DUE TO EASTERLY FLOW AND UPPER RIDGING. HAVE GONE CLOSE TO
GFS MAV TEMPS AS ETA AND NGM MOS HIGHS LOOK TOO LOW.

.LONG TERM...MAIN FEATURE WILL BE UPPER LOW NOW EAST OF THE
BAHAMAS WITH SURFACE LOW DEVELOPING AND DRIFTING W TOWARD FL E
COAST THIS WEEKEND/EARLY NEXT WEEK. 12Z NAM MODEL WEAKER WITH
SURFACE LOW THAN PREVIOUS RUN AND NOW MORE SIMILAR TO GFS. UKMET
AND ECMWF ALSO SIMILAR IN SHOWING A WEAK SURFACE LOW. MOISTURE
WILL BE INCREASING AND SO WILL POPS INTO AT LEAST THE SCATTERED
CATEGORY. TEMPERATURES WILL BE A LITTLE COOLER WITH INCREASE IN
MOISTURE AND WEAKENING UPPER RIDGE.

&&

.MARINE...VERY QUIET THRU FRI WHEN EITHER AN INVERTED TROF OF CLOSED
LOW MOVE W TOWARD THE AREA...BACKING WINDS TO NE. WINDS ARE PROGGED
TO REMAIN AOB CAUTIONARY CRITERIA.

&&

.FIRE WEATHER...SUWANNEE VALLEY RH VALUES REMAIN ABOVE RED FLAG
CRITERIA. RH VALUES SHOULD BE SIMILAR ON THU...SO NO HEADLINES ARE
EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  96  70  96 /  10  10  10  10
SSI  74  88  74  89 /   0   5  10  10
JAX  71  92  70  91 /   5   5  10  10
SGJ  74  87  73  86 /   5   0   5  10
GNV  70  93  70  92 /   5  20   5  20
OCF  71  93  69  92 /   5  20   5  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...ZIBURA
MARINE/FIRE WX...CARROLL
Hazardous weather outlook, Jun 21, 10:00 AM EST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EDT WED JUN 21 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-221000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1100 AM EDT WED JUN 21 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM ACTIVITY IS EXPECTED TO GRADUALLY INCREASE THIS
WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CAMP/ZIBURA

In the hours before

Special weather statement, Jun 21, 5:14 PM EST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
614 PM EDT WED JUN 21 2006

FLZ021-212245-
SUWANNEE-
614 PM EDT WED JUN 21 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY
FOR SMALL HAIL VALID UNTIL 645 PM EDT...

AT 614 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF DOWLING PARK...OR
12 MILES NORTH OF MAYO...MOVING SOUTHWEST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DOWLING PARK AND LURAVILLE
THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jun 21, 5:45 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
645 PM EDT WED JUN 21 2006

FLZ021-212330-
SUWANNEE-
645 PM EDT WED JUN 21 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY
FOR SMALL HAIL VALID UNTIL 730 PM EDT...

AT 646 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER LURAVILLE...OR 5 MILES NORTH OF
MAYO...MOVING SOUTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND MCALPIN AND LURAVILLE THROUGH 730 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jun 21, 6:00 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
700 PM EDT WED JUN 21 2006

FLZ022-212345-
COLUMBIA-
700 PM EDT WED JUN 21 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY
FOR SMALL HAIL VALID UNTIL 745 PM EDT...

AT 700 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER COLUMBIA COUNTY...OR 15 MILES
NORTHEAST OF LAKE CITY...MOVING SOUTH AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LAKE CITY THROUGH 745 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jun 21, 6:04 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
704 PM EDT WED JUN 21 2006

GAZ132-212345-
COFFEE-
704 PM EDT WED JUN 21 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE COUNTY FOR
SMALL HAIL VALID UNTIL 745 PM EDT...

AT 704 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF PRIDGEN...OR 9
MILES NORTH OF BROXTON...MOVING SOUTHWEST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PRIDGEN AND BROXTON
THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jun 21, 7:12 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
812 PM EDT WED JUN 21 2006

GAZ132-220100-
COFFEE-
812 PM EDT WED JUN 21 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE COUNTY FOR
SMALL HAIL VALID UNTIL 900 PM EDT...

AT 812 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF BROXTON...MOVING
SOUTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND BROXTON...DOUGLAS AND AMBROSE THROUGH 900 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jun 21, 7:12 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
812 PM EDT WED JUN 21 2006

FLZ035-220100-
GILCHRIST-
812 PM EDT WED JUN 21 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN GILCHRIST
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 900 PM EDT...

AT 812 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES NORTH OF BELL...MOVING SOUTH AT
5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BELL
THROUGH 900 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Coffee

When
June 21, 7:38 PM EST
Where
Coffee County, Douglas
Reported by
LAW ENFORCEMENT
Coordinates
31.549, -82.849 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515492.